MAUDE Adverse Event Report: COOK INC UPJ OCCLUSION BALLOON CATHETER; EYB CATHETER, URETERAL, GASTRO-UROLOGY

COOK INC UPJ OCCLUSION BALLOON CATHETER; EYB CATHETER, URETERAL, GASTRO-UROLOGY
Model Number G14337
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported two upj occlusion balloon catheters burst during the same percutaneous nephrolithotomy (pcnl) procedure.The issue was found when the urologist was about to "bump" it.The procedure was completed by using another same-like device.In total three catheters were used in the same procedure; the two which burst and a third to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
E1 - phone number: (b)(6).H3 - device not returned to manufacturer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: g3 - date received by manufacturer: 12mar2025 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Correction of initial aware date: 12mar2025 no additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.It was reported two upj occlusion balloon catheters burst during the same percutaneous nephrolithotomy (pcnl) procedure.The issue was found when the urologist was about to "bump" it.The procedure was completed by using another same-like device.In total three catheters were used in the same procedure; the two which burst and a third to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no relevant non-conformances.A review of complaint history records found no other related complaints associated with the complaint device lot.Cook also reviewed product labeling.The product ifu, [t_upj_rev2] ¿upj occlusion balloon catheter set¿, provides the following information to the user related to the reported failure mode: ¿precautions overinflation of the balloon on this device can cause the balloon to rupture.Do not overfill greater than 1.0 ml or risk device bursting¿ review of the device history record, complaint history, and quality control documents does not indicate that the device was manufactured out of specification and does not suggest items in the lot or similar devices in the field or in house are nonconforming.Based on the information provided, no product returned, and the results of the investigation, a definitive cause of the event could not be determined from the available information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UPJ OCCLUSION BALLOON CATHETER
Common Device Name
EYB CATHETER, URETERAL, GASTRO-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21707247
Report Number1820334-2025-00297
Device Sequence Number13279877
Product Code EYB
UDI-Device Identifier00827002143371
UDI-Public(01)00827002143371(17)271011(10)16290976
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K183323
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14337
Device Catalogue Number028006
Device Lot Number16290976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer03/12/2025
08/14/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/03/2025
08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown